MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD PARASTOMAL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD PARASTOMAL PATCH; SURGICAL MESH
Catalog Number 0118002
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Fistula (1862); Obstruction/Occlusion (2422)
Date of Event 08/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, fistula, infection, abscess, small bowel obstruction, adhesions and subsequent surgical intervention for mesh removal.The instructions-for-use (ifu) supplied with the device lists fistula and adhesions as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.In regards to the infection, the warnings section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent a parastomal hernia repair surgery and was implanted with a bard/davol ck parastomal hernia patch on (b)(6) 2017.It is alleged that further to the implantation with the product, the patient suffered the development of an enterocutaneous fistula, which sustained infection, causing abscessing.It is alleged that diagnostic imaging subsequently revealed irregular tissue thickening in the midline abdominal wall with entrapment of small bowel.The product had adhered to the patient's small bowel, resulting in volvulus, obstruction and ischemia.It is alleged that the patient was referred for reparative surgery to remove the product, which occurred on (b)(6) 2017.It is also alleged that the patient has suffered injuries, losses, and damages resulting from numerous defects in the product that create an unreasonably high risk of injury with severe permanent adverse health consequences.Attorney alleges that the patient experienced severe pain and suffering, including chronic pain.It is also alleged the patient was treated with a course of hospitalization, diagnostic imaging, revision surgery, serum testing, antibiotics, analgesics and rest.Attorney alleges that the patient will require further invasive repair surgery, physiotherapy, rehabilitation and will continue to require other forms of medical care.It is also alleged that the device was defective.

Brand Name
BARD PARASTOMAL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key12510669
Report Number1213643-2021-07615
Device Sequence Number3288564
Product Code FTL
UDI-Device Identifier00801741031113
UDI-Public(01)00801741031113
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2019
Device Catalogue Number0118002
Device Lot NumberHUYJ1620
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2021
Initial Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age63 YR